caret icon Back to all discussions

Qulipta

My doctor recently gave me a few samples of Qulipta. She also had just done my Botox injections. I’ve had an unusually good week, though my migraines are pretty variable, so I’m not sure if the Qulipta should get the credit. The problem is that I’m nauseous 24/7, even though I’m taking the pill at bedtime.

I’d love to hear from others who have tried Qulipta on what your experience has been, both with symptom improvement and side effects


  1. Thanks for sharing. Good to hear you are seeing improvement - baby steps! Nausea is a potential side effect of Qulipta. This may pass as your body adjusts to the new medication. I started a new medication and am feeling nausea as well. My doctor has said to give it a bit of time - which I'm doing.
    Are you finding anything to help with nausea? I find ginger chews/candy helpful as well as crackers!
    Please keep me posted, Nancy Harris Bonk, Patient Leader/Moderator Migraine.com Team

    1. , I'm glad you have noticed some improvement in your migraine cycles. Many drugs can come with nausea as a side effect. As Nancy said ginger and crackers can be helpful. There are also some anti-nausea medications you can take that are available in drug stores like those for motion sickness as well as prescription medications like Zofran. You have some different options available for you to explore. I hope the combination of Qulipta and Botox continues to provide you with lasting relief. Combination therapies work week for many people. Let us know how you progress as you are able. Warmly, Cheryl migraine.com team

      1. Thanks and for the encouragement. I am using some things to help with the nausea like crackers, ginger ale, and an antiemetic that I have on hand for use during migraine attacks. These things do help and I am going to stick with the trial of Qulipta to see if it continues to be effective. Also I pointed out to my doctor that I was on a medication (Verapamil) that increases serum levels of Qulipta be slowing it’s breakdown in the body. Because of this and me starting on the max dose of Qulipta, we’re going to step back to 30 mg. per day starting tonight, and I bet that will help too.


        1. Oh good to hear you've been in contact with the doctor. It can take up to 90 days before we see an improvement in migraine frequency and severity when we start new medications. During this time potential side effects may lessen as well.
          Looking forward to hearing updates from you, Nancy Harris Bonk, Patient Leader/Moderator Migraine.com Team

        2. Such a great catch about the Verapamil! This is a great example of why it's so important to learn all you can about your condition and medication and to stay in open communication with your care team. I hope it helps take the edge off the nausea and that you're feeling a bit better soon, Paula! Take good care of yourself this weekend. -Melissa, migraine.com team

      2. yes it helped me a lot and I had to take nausea meds with it. I really found out how much when I was forced to not get it.due to the cost.

        1. Oh, that's the worst- when we're pushed off of effective migraine medications due to expense. The effective ones are so rare and when we find them, and they're out of our reach financially, it's a heartbreak, infuriating, and so unfair. I'm so sorry this happened. I'm assuming you brainstormed with your doctor re: writing letters to your insurance to get it covered and or asked for samples, etc? Warmly- Holly -migraine.com team.

      or create an account to reply.